Track Marks From Heroin | What do Heroin Track Marks Look Like?
Heroin is one drug that’s a central part of the nation’s opioid epidemic, and it’s scary, dangerous and all-too-often deadly. Like other opioids, when someone uses heroin it binds to opioid receptors in the central nervous system.
This triggers a release of dopamine, which is why people feel a euphoric high when they use these drugs. In addition to feeling euphoria or a pleasurable feeling, which lasts only a few minutes in most cases, people then begin to feel very drowsy and may even nod off intermittently.
Heroin is highly addictive because it activates reward pathways in the brain, and people also build a tolerance to the drug very quickly, which means they take larger and larger doses to feel the same effects.
Heroin is derived from morphine, and when it’s pure it’s a white powder, but there are other variations of the drug as well, such as black tar heroin, which looks much like the name describes.
There are also different ways heroin can be used. In the past, it was almost exclusively used intravenously, meaning it’s injected using a needle. In recent decades it’s become more popular to snort it or smoke it, although ultimately many people who start out using the drug in these ways move on to injecting it.
This leaves something that’s one of the biggest signs of heroin use, and that’s track marks.
Have more questions about Heroin abuse?Read the most frequently asked questions
See alsoSee more topics
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak with an Intake Coordination Specialist now.352.771.2700